• Previous Article
    Internal feedback stabilization for parabolic systems coupled in zero or first order terms
  • EECT Home
  • This Issue
  • Next Article
    Uniform attractors of 3D Navier-Stokes-Voigt equations with memory and singularly oscillating external forces
doi: 10.3934/eect.2020092

Uniform stability in a vectorial full Von Kármán thermoelastic system with solenoidal dissipation and free boundary conditions

Wayne State University, Department of Mathematics, Detroit, MI 48201 USA

Received  February 2020 Revised  August 2020 Published  September 2020

We will consider the full von Kármán thermoelastic system with free boundary conditions and dissipation imposed only on the in-plane displacement. It will be shown that the corresponding solutions are exponentially stable, though there is no mechanical dissipation on the vertical displacements. The main tools used are: (i) partial analyticity of the linearized semigroup and (ii) trace estimates which exploit the hidden regularity harvested from partial analyticity.

Citation: Catherine Lebiedzik. Uniform stability in a vectorial full Von Kármán thermoelastic system with solenoidal dissipation and free boundary conditions. Evolution Equations & Control Theory, doi: 10.3934/eect.2020092
References:
[1]

G. Avalos and I. Lasiecka, Exponential stability of a thermoelastic system without mechanical dissipation, Rend. Istit. Mat. Univ. Trieste, 28 (1997), 1-28.   Google Scholar

[2]

M. Belishev and I. Lasiecka, The dynamical Lamé system: Regularity of solutions, boundary controllability and boundary data continuation, ESAIM, Control Optim. Calc. Var., 8 (2002), 143-167.  doi: 10.1051/cocv:2002058.  Google Scholar

[3]

A. Benabdallah, Modeling of Von Kármán system with thermal effects, Prepublications de L'equipe de Mathematiques de Besancon, 99 (1999). Google Scholar

[4]

A. Benabdallah and I. Lasiecka, Exponential decay rates for a full Von Kármán system of dynamic thermoelasticity, J. Differential Equations, 160 (2000), 51-93.  doi: 10.1006/jdeq.1999.3656.  Google Scholar

[5]

A. Benabdallah and I. Lasiecka, Exponential decay rates for a full Von Kármán thermoelastic system with nonlinear thermal coupling, ESIAM: Proceedings. Contrôle des systèmes gouvernés par des équations aux dérivées partielles, 8 (2000), 13-38.  doi: 10.1051/proc:2000002.  Google Scholar

[6]

A. Benabdallah and D. Teniou, Exponential stability of a Von Kármán model with thermal effects, Electronic Journal of Differential Equations, (1998), 1–13.  Google Scholar

[7]

A. Bensoussan, G. Da Prato, M. Delfour and S. Mitter and K. Sanjoy, Representation and Control of Infinite Dimensional Systems, 2$^nd$ edition, Birkhäuser Boston, Inc., Boston, MA, 2007. doi: 10.1007/978-0-8176-4581-6.  Google Scholar

[8]

P. G. Ciarlet, Mathematical Elasticity. Vol. Ⅲ. Theory of Shells, in Studies in Mathematics and its Applications, Vol. 29, North-Holland Publishing Co., Amsterdam, 2000.  Google Scholar

[9]

P. G. Ciarlet and P.Rabier, Les Equations de Von Karman, Springer, Berlin, 1980.  Google Scholar

[10]

C. M. Dafermos, On the existence and asymptotic stability of solutions to the equations of linear thermoelasticity, Archive for Rational Mechanics and Analysis, 29 (1968), 241-271.  doi: 10.1007/BF00276727.  Google Scholar

[11]

E. H. Dowell, A Modern Course in Aeroelasticity, 5th edition, Springer, Cham, 2015. doi: 10.1007/978-3-319-09453-3.  Google Scholar

[12]

A. FaviniM. HornI. Lasiecka and D. Tataru, Global existence, uniqueness and regularity of solutions to a von Kármán system with nonlinear boundary dissipation, Differential Integral Equation, 9 (1996), 267-294.   Google Scholar

[13]

I. Chueshov and I. Lasiecka, Von Kármán Evolution Equations, Springer, New York, 2010. doi: 10.1007/978-0-387-87712-9.  Google Scholar

[14]

J. U. Kim, On the energy decay of a linear thermoelastic bar and plate, SIAM J. Math. Anal., 23 (1992), 889-899.  doi: 10.1137/0523047.  Google Scholar

[15]

H. Koch, Slow decay in linear thermoelasticity, Quart. Appl. Math, 58 (2000), 601-612.  doi: 10.1090/qam/1788420.  Google Scholar

[16]

H. Koch and I. Lasiecka, Hadamard well-posedness of weak solutions in nonlinear dynamic elasticity – full von Kármán systems, in Progress in Nonlinear Differential Equations and their Appl., Vol. 50, Birkhäuser, Basel, 2002.  Google Scholar

[17]

W. T. Koiter, On the nonlinear theory of thin elastic shells, Nederl. Akad. Wetensch. Proc. Ser. B, 69 (1966), 1-54.   Google Scholar

[18]

J. Lagnese, Boundary Stabilization of Thin Plates, SIAM, Philadelphia, PA, 1989. doi: 10.1137/1.9781611970821.  Google Scholar

[19]

J. Lagnese and G. Leugering, Uniform stabilization of a nonlinear beam by nonlinear boundary feedback, J. Differential Equations, 91 (1991), 355-388.  doi: 10.1016/0022-0396(91)90145-Y.  Google Scholar

[20]

J. Lagnese and J.-L. Lions, Modelling analysis and control of thin plates, in Research in Applied Mathematics, Vol. 6, Masson, Paris, 1988.  Google Scholar

[21]

I. Lasiecka, Uniform stabilizability of a full von Kármán system with nonlinear boundary feedback, SIAM J. Control Optim., 36 (1998), 1376-1422.  doi: 10.1137/S0363012996301907.  Google Scholar

[22]

I. Lasiecka, Uniform decay rates for full von Kármán system of dynamic thermoelasticity with free boundary conditions and partial boundary dissipation, Comm. Partial Differential Equations, 24 (1999), 1801-1847.  doi: 10.1080/03605309908821483.  Google Scholar

[23]

I. Lasiecka, Mathematical Control Theory of Coupled PDEs, SIAM, Philadelphia, PA, 2002. doi: 10.1137/1.9780898717099.  Google Scholar

[24]

I. LasieckaJ. L. Lions and R. Triggiani, Nonhomogeneous boundary value problems for second-order hyperbolic operators, J. Math. Pures Appl., 65 (1986), 149-192.   Google Scholar

[25]

I. LasieckaT. Ma and R. Montiero, Global smooth attractors for dynamics of thermal shallow shells without vertical dissipation, Trans. Amer. Math. Soc., 371 (2019), 8051-8096.  doi: 10.1090/tran/7756.  Google Scholar

[26]

I. LasieckaT. Ma and R. Montiero, Long-time dynamics of vectorial von Kármán system with nonlinear thermal effects and free boundary condition, Discrete Contin. Dyn. Syst. Ser. B, 23 (2018), 1037-1072.  doi: 10.3934/dcdsb.2018141.  Google Scholar

[27]

I. Lasiecka and R. Triggiani, Sharp regularity theory for second order hyperbolic equations of Neumann type. Part Ⅰ. $L_2$ nonhomogenous data, Ann. Mat. Pura Appl., 157 (1990), 285-367.  doi: 10.1007/BF01765322.  Google Scholar

[28]

I. Lasiecka and R. Triggiani, Analyticity of thermoelastic semigroups with free boundary conditions, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 27 (1999), 457-487.   Google Scholar

[29] I. Lasiecka and R. Triggiani, Control Theory for Partial Differential Equations: Continuous and Approximation Theories, in Encyclopedia of Mathematics and its Applications, Volume Ⅰ and Ⅱ, Cambridge University Press, Cambridge, 2000.   Google Scholar
[30]

J. L. Lions, Quelques Methodes de Résolution des Problèmes aux Limits Nonlinéaires, Dunod, Gauthier-Villars, Paris, 1969.  Google Scholar

[31]

Z. Liu and M. Renardy, A note on the equations of a thermoelastic plate, Appl. Math. Lett, 8 (1995), 1-6.  doi: 10.1016/0893-9659(95)00020-Q.  Google Scholar

[32]

S. Miyatake, Mixed problem for hyperbolic equation of second order, J. Math. Kyoto Univ., 13 (1973), 435-487.  doi: 10.1215/kjm/1250523319.  Google Scholar

[33]

V. I. Sedenko, On uniqueness of the generalized solutions of initial boundary value problem for Marguerre-Vlasov nonlinear oscillations of the shallow shells, Russian Izvestiya, North-Caucasus Region, Ser. Natural Sciences, 1-2 (1994). Google Scholar

[34]

D. Tataru, On the regularity of boundary traces for the wave equation, Annali di Scuola Normale Superiore, 26 (1998), 185-206.   Google Scholar

[35]

T. von Kármán, Festigkeitprobleme in Maschinenbau, Encyklopedie der Mathematischen Wissenschaften, 4 (1910), 314-385.   Google Scholar

show all references

References:
[1]

G. Avalos and I. Lasiecka, Exponential stability of a thermoelastic system without mechanical dissipation, Rend. Istit. Mat. Univ. Trieste, 28 (1997), 1-28.   Google Scholar

[2]

M. Belishev and I. Lasiecka, The dynamical Lamé system: Regularity of solutions, boundary controllability and boundary data continuation, ESAIM, Control Optim. Calc. Var., 8 (2002), 143-167.  doi: 10.1051/cocv:2002058.  Google Scholar

[3]

A. Benabdallah, Modeling of Von Kármán system with thermal effects, Prepublications de L'equipe de Mathematiques de Besancon, 99 (1999). Google Scholar

[4]

A. Benabdallah and I. Lasiecka, Exponential decay rates for a full Von Kármán system of dynamic thermoelasticity, J. Differential Equations, 160 (2000), 51-93.  doi: 10.1006/jdeq.1999.3656.  Google Scholar

[5]

A. Benabdallah and I. Lasiecka, Exponential decay rates for a full Von Kármán thermoelastic system with nonlinear thermal coupling, ESIAM: Proceedings. Contrôle des systèmes gouvernés par des équations aux dérivées partielles, 8 (2000), 13-38.  doi: 10.1051/proc:2000002.  Google Scholar

[6]

A. Benabdallah and D. Teniou, Exponential stability of a Von Kármán model with thermal effects, Electronic Journal of Differential Equations, (1998), 1–13.  Google Scholar

[7]

A. Bensoussan, G. Da Prato, M. Delfour and S. Mitter and K. Sanjoy, Representation and Control of Infinite Dimensional Systems, 2$^nd$ edition, Birkhäuser Boston, Inc., Boston, MA, 2007. doi: 10.1007/978-0-8176-4581-6.  Google Scholar

[8]

P. G. Ciarlet, Mathematical Elasticity. Vol. Ⅲ. Theory of Shells, in Studies in Mathematics and its Applications, Vol. 29, North-Holland Publishing Co., Amsterdam, 2000.  Google Scholar

[9]

P. G. Ciarlet and P.Rabier, Les Equations de Von Karman, Springer, Berlin, 1980.  Google Scholar

[10]

C. M. Dafermos, On the existence and asymptotic stability of solutions to the equations of linear thermoelasticity, Archive for Rational Mechanics and Analysis, 29 (1968), 241-271.  doi: 10.1007/BF00276727.  Google Scholar

[11]

E. H. Dowell, A Modern Course in Aeroelasticity, 5th edition, Springer, Cham, 2015. doi: 10.1007/978-3-319-09453-3.  Google Scholar

[12]

A. FaviniM. HornI. Lasiecka and D. Tataru, Global existence, uniqueness and regularity of solutions to a von Kármán system with nonlinear boundary dissipation, Differential Integral Equation, 9 (1996), 267-294.   Google Scholar

[13]

I. Chueshov and I. Lasiecka, Von Kármán Evolution Equations, Springer, New York, 2010. doi: 10.1007/978-0-387-87712-9.  Google Scholar

[14]

J. U. Kim, On the energy decay of a linear thermoelastic bar and plate, SIAM J. Math. Anal., 23 (1992), 889-899.  doi: 10.1137/0523047.  Google Scholar

[15]

H. Koch, Slow decay in linear thermoelasticity, Quart. Appl. Math, 58 (2000), 601-612.  doi: 10.1090/qam/1788420.  Google Scholar

[16]

H. Koch and I. Lasiecka, Hadamard well-posedness of weak solutions in nonlinear dynamic elasticity – full von Kármán systems, in Progress in Nonlinear Differential Equations and their Appl., Vol. 50, Birkhäuser, Basel, 2002.  Google Scholar

[17]

W. T. Koiter, On the nonlinear theory of thin elastic shells, Nederl. Akad. Wetensch. Proc. Ser. B, 69 (1966), 1-54.   Google Scholar

[18]

J. Lagnese, Boundary Stabilization of Thin Plates, SIAM, Philadelphia, PA, 1989. doi: 10.1137/1.9781611970821.  Google Scholar

[19]

J. Lagnese and G. Leugering, Uniform stabilization of a nonlinear beam by nonlinear boundary feedback, J. Differential Equations, 91 (1991), 355-388.  doi: 10.1016/0022-0396(91)90145-Y.  Google Scholar

[20]

J. Lagnese and J.-L. Lions, Modelling analysis and control of thin plates, in Research in Applied Mathematics, Vol. 6, Masson, Paris, 1988.  Google Scholar

[21]

I. Lasiecka, Uniform stabilizability of a full von Kármán system with nonlinear boundary feedback, SIAM J. Control Optim., 36 (1998), 1376-1422.  doi: 10.1137/S0363012996301907.  Google Scholar

[22]

I. Lasiecka, Uniform decay rates for full von Kármán system of dynamic thermoelasticity with free boundary conditions and partial boundary dissipation, Comm. Partial Differential Equations, 24 (1999), 1801-1847.  doi: 10.1080/03605309908821483.  Google Scholar

[23]

I. Lasiecka, Mathematical Control Theory of Coupled PDEs, SIAM, Philadelphia, PA, 2002. doi: 10.1137/1.9780898717099.  Google Scholar

[24]

I. LasieckaJ. L. Lions and R. Triggiani, Nonhomogeneous boundary value problems for second-order hyperbolic operators, J. Math. Pures Appl., 65 (1986), 149-192.   Google Scholar

[25]

I. LasieckaT. Ma and R. Montiero, Global smooth attractors for dynamics of thermal shallow shells without vertical dissipation, Trans. Amer. Math. Soc., 371 (2019), 8051-8096.  doi: 10.1090/tran/7756.  Google Scholar

[26]

I. LasieckaT. Ma and R. Montiero, Long-time dynamics of vectorial von Kármán system with nonlinear thermal effects and free boundary condition, Discrete Contin. Dyn. Syst. Ser. B, 23 (2018), 1037-1072.  doi: 10.3934/dcdsb.2018141.  Google Scholar

[27]

I. Lasiecka and R. Triggiani, Sharp regularity theory for second order hyperbolic equations of Neumann type. Part Ⅰ. $L_2$ nonhomogenous data, Ann. Mat. Pura Appl., 157 (1990), 285-367.  doi: 10.1007/BF01765322.  Google Scholar

[28]

I. Lasiecka and R. Triggiani, Analyticity of thermoelastic semigroups with free boundary conditions, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 27 (1999), 457-487.   Google Scholar

[29] I. Lasiecka and R. Triggiani, Control Theory for Partial Differential Equations: Continuous and Approximation Theories, in Encyclopedia of Mathematics and its Applications, Volume Ⅰ and Ⅱ, Cambridge University Press, Cambridge, 2000.   Google Scholar
[30]

J. L. Lions, Quelques Methodes de Résolution des Problèmes aux Limits Nonlinéaires, Dunod, Gauthier-Villars, Paris, 1969.  Google Scholar

[31]

Z. Liu and M. Renardy, A note on the equations of a thermoelastic plate, Appl. Math. Lett, 8 (1995), 1-6.  doi: 10.1016/0893-9659(95)00020-Q.  Google Scholar

[32]

S. Miyatake, Mixed problem for hyperbolic equation of second order, J. Math. Kyoto Univ., 13 (1973), 435-487.  doi: 10.1215/kjm/1250523319.  Google Scholar

[33]

V. I. Sedenko, On uniqueness of the generalized solutions of initial boundary value problem for Marguerre-Vlasov nonlinear oscillations of the shallow shells, Russian Izvestiya, North-Caucasus Region, Ser. Natural Sciences, 1-2 (1994). Google Scholar

[34]

D. Tataru, On the regularity of boundary traces for the wave equation, Annali di Scuola Normale Superiore, 26 (1998), 185-206.   Google Scholar

[35]

T. von Kármán, Festigkeitprobleme in Maschinenbau, Encyklopedie der Mathematischen Wissenschaften, 4 (1910), 314-385.   Google Scholar

[1]

Manuel Friedrich, Martin Kružík, Jan Valdman. Numerical approximation of von Kármán viscoelastic plates. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020322

[2]

Marta Lewicka, Hui Li. Convergence of equilibria for incompressible elastic plates in the von Kármán regime. Communications on Pure & Applied Analysis, 2015, 14 (1) : 143-166. doi: 10.3934/cpaa.2015.14.143

[3]

Ammar Khemmoudj, Yacine Mokhtari. General decay of the solution to a nonlinear viscoelastic modified von-Kármán system with delay. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 3839-3866. doi: 10.3934/dcds.2019155

[4]

Irena Lasiecka, To Fu Ma, Rodrigo Nunes Monteiro. Long-time dynamics of vectorial von Karman system with nonlinear thermal effects and free boundary conditions. Discrete & Continuous Dynamical Systems - B, 2018, 23 (3) : 1037-1072. doi: 10.3934/dcdsb.2018141

[5]

Andrzej Nowakowski. Variational approach to stability of semilinear wave equation with nonlinear boundary conditions. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2603-2616. doi: 10.3934/dcdsb.2014.19.2603

[6]

Ramon Quintanilla, Reinhard Racke. Stability in thermoelasticity of type III. Discrete & Continuous Dynamical Systems - B, 2003, 3 (3) : 383-400. doi: 10.3934/dcdsb.2003.3.383

[7]

Baowei Feng, Abdelaziz Soufyane. New general decay results for a von Karman plate equation with memory-type boundary conditions. Discrete & Continuous Dynamical Systems - A, 2020, 40 (3) : 1757-1774. doi: 10.3934/dcds.2020092

[8]

Irena Lasiecka, Justin Webster. Eliminating flutter for clamped von Karman plates immersed in subsonic flows. Communications on Pure & Applied Analysis, 2014, 13 (5) : 1935-1969. doi: 10.3934/cpaa.2014.13.1935

[9]

Théophile Chaumont-Frelet, Serge Nicaise, Jérôme Tomezyk. Uniform a priori estimates for elliptic problems with impedance boundary conditions. Communications on Pure & Applied Analysis, 2020, 19 (5) : 2445-2471. doi: 10.3934/cpaa.2020107

[10]

Ramón Quintanilla, Reinhard Racke. Stability for thermoelastic plates with two temperatures. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6333-6352. doi: 10.3934/dcds.2017274

[11]

Margareth S. Alves, Rodrigo N. Monteiro. Stability of non-classical thermoelasticity mixture problems. Communications on Pure & Applied Analysis, 2020, 19 (10) : 4879-4898. doi: 10.3934/cpaa.2020216

[12]

Andrzej Nowakowski. Variational analysis of semilinear plate equation with free boundary conditions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (7) : 3133-3154. doi: 10.3934/dcds.2015.35.3133

[13]

Chun Liu, Jie Shen. On liquid crystal flows with free-slip boundary conditions. Discrete & Continuous Dynamical Systems - A, 2001, 7 (2) : 307-318. doi: 10.3934/dcds.2001.7.307

[14]

Robert Denk, Yoshihiro Shibata. Generation of semigroups for the thermoelastic plate equation with free boundary conditions. Evolution Equations & Control Theory, 2019, 8 (2) : 301-313. doi: 10.3934/eect.2019016

[15]

Boris Muha, Zvonimir Tutek. Note on evolutionary free piston problem for Stokes equations with slip boundary conditions. Communications on Pure & Applied Analysis, 2014, 13 (4) : 1629-1639. doi: 10.3934/cpaa.2014.13.1629

[16]

Scott W. Hansen, Oleg Yu Imanuvilov. Exact controllability of a multilayer Rao-Nakra plate with free boundary conditions. Mathematical Control & Related Fields, 2011, 1 (2) : 189-230. doi: 10.3934/mcrf.2011.1.189

[17]

Cemil Tunç. Stability, boundedness and uniform boundedness of solutions of nonlinear delay differential equations. Conference Publications, 2011, 2011 (Special) : 1395-1403. doi: 10.3934/proc.2011.2011.1395

[18]

Duy Phan. Approximate controllability for Navier–Stokes equations in $ \rm3D $ cylinders under Lions boundary conditions by an explicit saturating set. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020062

[19]

Alexandre Nolasco de Carvalho, Marcos Roberto Teixeira Primo. Spatial homogeneity in parabolic problems with nonlinear boundary conditions. Communications on Pure & Applied Analysis, 2004, 3 (4) : 637-651. doi: 10.3934/cpaa.2004.3.637

[20]

Narcisa Apreutesei, Vitaly Volpert. Reaction-diffusion waves with nonlinear boundary conditions. Networks & Heterogeneous Media, 2013, 8 (1) : 23-35. doi: 10.3934/nhm.2013.8.23

2019 Impact Factor: 0.953

Article outline

[Back to Top]